Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 27, 2020, 10:08 AM CDT for Pike County, Mississippi; Tangipahoa Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 10:08 AM CDT (15:08 UTC)
- Expired
- Aug 27, 2020, 10:32 AM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Tangipahoa Parish, LA, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 7:47 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted.
682
WFUS54 KLIX 271508
TORLIX
LAC105-MSC113-271545-
/O.NEW.KLIX.TO.W.0083.200827T1508Z-200827T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1008 AM CDT Thu Aug 27 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
North central Tangipahoa Parish in southeastern Louisiana...
Pike County in southern Mississippi...
* Until 1045 AM CDT.
* At 1008 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Osyka, or 15 miles northeast of
Greensburg, moving north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Magnolia around 1025 AM CDT.
Mccomb around 1035 AM CDT.
Summit around 1040 AM CDT.
Other locations impacted by this tornadic thunderstorm include Mccomb
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3135 9029 3092 9046 3092 9052 3114 9055
3135 9055
TIME...MOT...LOC 1508Z 185DEG 38KT 3098 9048
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR2 follow-up statements
951
WWUS54 KLIX 271514
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1014 AM CDT Thu Aug 27 2020
LAC105-271523-
/O.CAN.KLIX.TO.W.0083.000000T0000Z-200827T1545Z/
Tangipahoa LA-
1014 AM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR NORTH CENTRAL TANGIPAHOA PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CDT for southern
Mississippi.
LAT...LON 3135 9029 3100 9043 3100 9053 3114 9055
3135 9055
TIME...MOT...LOC 1513Z 184DEG 36KT 3103 9048
$$
MSC113-271545-
/O.CON.KLIX.TO.W.0083.000000T0000Z-200827T1545Z/
Pike MS-
1014 AM CDT Thu Aug 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR PIKE
COUNTY...
At 1013 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Osyka, or 14 miles south of Mccomb, moving north at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Magnolia around 1030 AM CDT.
Mccomb around 1035 AM CDT.
Summit around 1040 AM CDT.
Other locations impacted by this tornadic thunderstorm include Mccomb
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3135 9029 3100 9043 3100 9053 3114 9055
3135 9055
TIME...MOT...LOC 1513Z 184DEG 36KT 3103 9048
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR443
WWUS54 KLIX 271532
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1032 AM CDT Thu Aug 27 2020
MSC113-271542-
/O.CAN.KLIX.TO.W.0083.000000T0000Z-200827T1545Z/
Pike MS-
1032 AM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR PIKE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 PM CDT for southern
Mississippi.
LAT...LON 3135 9029 3100 9043 3100 9053 3114 9055
3135 9055
TIME...MOT...LOC 1530Z 185DEG 38KT 3124 9046
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 27, 6:15 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 27, 6:15 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
615 AM CDT Thu Aug 27 2020
.AVIATION...
As previously discussed,variable scattered to broken lower cloud
decks were still causing variable VFR to MVFR conditions at the
TAF airports. With the SHRA/TSRA moving into the area, lower
probabilities will exist during the early morning hours, and
should increase again during the mid morning hours as additional
outer bands develop on the east side of Hurricane Laura. Some TAF
sites may experience IFR to LIFR conditions today with rain
expected to be heavier at times and the cloud decks lower. /TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 75 86 75 / 100 70 90 10
BTR 87 77 88 76 / 100 80 90 10
ASD 89 75 89 75 / 90 70 90 20
MSY 89 79 90 79 / 90 70 80 20
GPT 88 78 87 77 / 80 60 80 30
PQL 90 77 89 76 / 70 50 80 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.
Storm Surge Warning for LAZ056-059-065>069.
Flash Flood Watch through this evening for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 9 AM CDT Friday for LAZ040-049-050-
057-058-060>062-064-070-072.
Wind Advisory until 7 PM CDT this evening for LAZ035>037-040-
048>050-057-058-060>064-070>072.
GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.
Small Craft Advisory until 7 PM CDT this evening for GMZ530-532-
534-536-538-557-577.
MS...Flash Flood Watch through this evening for MSZ068>071.
Coastal Flood Advisory until 9 AM CDT Friday for MSZ080>082.
Wind Advisory until 7 PM CDT this evening for MSZ068-069.
GM...Tropical Storm Warning for GMZ552-555-570-572-575.
Small Craft Advisory until 7 PM CDT this evening for GMZ532-534-
536-538-557-577.
&&In the hours before
Special weather statement, Aug 27, 7:40 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
740 AM CDT Thu Aug 27 2020
LAZ034>037-047>050-056-057-059-MSZ068-069-271445-
Livingston-Ascension-East Feliciana-Pointe Coupee-St. James-East
Baton Rouge-West Feliciana-St. Helena-Assumption-West Baton
Rouge-Upper Lafourche-Wilkinson-Amite-
740 AM CDT Thu Aug 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASCENSION...CENTRAL ST.
JAMES...WEST FELICIANA...EASTERN WEST BATON ROUGE...ST. HELENA...
NORTHEASTERN POINTE COUPEE...LIVINGSTON...EAST FELICIANA...EAST BATON
ROUGE AND NORTH CENTRAL ASSUMPTION PARISHES...WILKINSON AND AMITE
COUNTIES...
At 739 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Jackson to Gardere. Movement was
north at 65 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales,
Donaldsonville, Port Allen, Jackson, St. Francisville, Clinton,
Liberty, Greensburg, Oak Hills Place, Walker, Lutcher, Brusly,
Livingston, Centreville, Sorrento and French Settlement.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3007 9073 2985 9085 3006 9096 3007 9110
3032 9102 3035 9124 3052 9120 3051 9128
3074 9136 3074 9158 3089 9152 3092 9160
3084 9156 3084 9164 3099 9164 3102 9175
3104 9156 3113 9163 3132 9146 3135 9055
TIME...MOT...LOC 1239Z 193DEG 56KT 3080 9128 3036 9116
KLGSpecial weather statement, Aug 27, 9:18 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
918 AM CDT Thu Aug 27 2020
LAZ067-068-271445-
Lower Jefferson-Lower Lafourche-
918 AM CDT Thu Aug 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES...
At 916 AM CDT, a strong thunderstorm likely producing a waterspout
was located 8 miles south of Port Fourchon, or 32 miles south of
Galliano, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm. This
waterspout may come on shore near Port Fourchon. Stay tuned for
possible warnings.
Locations impacted include...
Grand Isle.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Louisiana.
LAT...LON 2914 9025 2935 9015 2935 9012 2936 9015
2943 9011 2938 9001 2936 9004 2936 8999
2937 9001 2938 9000 2938 8999 2929 8993
2930 8994 2931 8996 2926 8995 2911 9016
2912 9016 2909 9024 2910 9024
TIME...MOT...LOC 1416Z 207DEG 40KT 2899 9020
24/RRSpecial weather statement, Aug 27, 9:29 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
929 AM CDT Thu Aug 27 2020
LAZ037-039-040-049-050-057>060-071-072-MSZ069>071-271500-
St. Charles-Livingston-Ascension-Southern Tangipahoa-St. Tammany-St.
James-Washington-St. Helena-Northern Tangipahoa-St. John The
Baptist-Upper Lafourche-Amite-Pike-Walthall-
929 AM CDT Thu Aug 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTH CENTRAL LAFOURCHE...ST. JOHN THE BAPTIST...EAST
CENTRAL ASCENSION...EASTERN ST. JAMES...ST. CHARLES...EASTERN ST.
HELENA...EASTERN LIVINGSTON...TANGIPAHOA AND NORTHWESTERN WASHINGTON
PARISHES...WESTERN WALTHALL...PIKE AND EASTERN AMITE COUNTIES...
At 928 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kentwood to Independence to 11 miles
south of Ponchatoula to 7 miles south of Bayou Gauche. Movement was
north at 60 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Hammond, Mccomb, Reserve, Amite, Hahnville, Laplace, Larose,
Ponchatoula, Amite City, Gramercy, Lutcher, Lockport, Magnolia,
Kentwood, Summit, Independence, Roseland, Albany, Springfield and
Osyka.
Some weak rotations are indicated with some of these storms along
the line. Tornadoes can rapidly develop with little notice.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3037 9023 3018 9043 3009 9041 3005 9028
2992 9029 2957 9041 2957 9056 3011 9074
3135 9057 3135 9024
TIME...MOT...LOC 1428Z 183DEG 52KT 3099 9055 3065 9049 3027 9042 2971
9041
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:11 PM CDT | Tornado Warning | LIX | Wilkinson | 64 min |
| Aug 26, 7:16 PM CDT | Tornado Warning | LIX | Amite | 29 min |
| Aug 26, 7:41 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 40 min |
| Aug 26, 7:50 PM CDT | Tornado Warning | LIX | Amite | 55 min |
| Aug 27, 7:01 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 40 min |
| Aug 27, 7:40 AM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 2 hr |
| Aug 27, 9:29 AM CDT | Special Weather Statement | LIX | Pike | 31 min |
| Aug 27, 10:58 AM CDT | Special Weather Statement | LIX | Pearl River | 62 min |
| Aug 26, 7:07 PM CDT | Tornado Warning | LIX | Tangipahoa | 53 min |
| Aug 27, 9:18 AM CDT | Special Weather Statement | LIX | Jefferson | 27 min |
| Aug 27, 9:43 AM CDT | Tornado Warning | LIX | Tangipahoa | 32 min |
| Aug 27, 9:45 AM CDT | Tornado Warning | LIX | Tangipahoa | 15 min |
| Aug 27, 9:51 AM CDT | River Flood Warning | LIX | Saint Tammany | 21 hr |
| Aug 27, 9:53 AM CDT | Special Marine Warning | LIX | 97 min | |
| Aug 27, 10:23 AM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 37 min |
| Aug 27, 11:00 AM CDT | Special Weather Statement | LIX | Jefferson | 60 min |
| Aug 27, 11:39 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 3 hr |
| Aug 27, 1:37 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 27, 4:52 PM CDT | Special Weather Statement | LIX | Terrebonne | 23 min |
| Aug 27, 5:09 PM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Tornado Warnings in Mississippi, 2020Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.